Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 57, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 10, 2000, 8:05 PM MDT for Niobrara County, Wyoming. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 8:05 PM MDT (02:05 UTC)
- Expired
- Jul 10, 2000, 8:30 PM MDT
- In force
- 25 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 191 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 8:25 PM MDT | Hail 2.75 | Lusk, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 110207 SVRCYS WYC027-110230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 805 PM MDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING THIS INCLUDES THE CITY OF LUSK * UNTIL 830 PM MDT * AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF LUSK...MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE MANVILLE VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4263 10470 4262 10408 4308 10407 4332 10457 " $$ DCC WCJIN-WYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:05 PM MDT, 5 hours earlier.
Area forecast discussion, Jul 10, 3:05 PM MDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MDT MON JUL 10 2000 SOME TSTMS WITH HVY RAIN GOING UP WITH IN ERN CWA EARLY THIS AFTN...ESPECIALLY IN SNY AREA. SAT LOOP SHOWS A GAP BTWN THIS ACTIVITY AND NMRS SHWRS/TSTMS OVER WRN WY ASSOCD WITH SHRTWV TROF MOVG INTO THAT AREA. EXPECT MOVEMENT OF THIS FEATURE TO TURN MORE ENE WITH TIME TNGT...TO MNLY AFFECT SWRN AND NRN PTNS OF CYS CWA. SCT POPS LOOK GOOD FOR ENTIRE CWA...WITH ONLY A FEW SHWRS LINGERING AFTER MIDNIGHT ERN PTNS. 20Z SPC OTLK HAS LEFT ONLY SE CRNR OF CWA IN SLGT RISK...AND HVY RAIN APPRS TO BE THE MAIN EVENT WITH TSTMS. MDLS DRY OUT THE MSTR SOMEWHAT ON TUE BHND THE WRN WY SHRTWV...AND WILL CONT IDEA OF 20 PERCENT POPS FOR AFTN TSTMS. MDLS AGREE IN RETROGRADING UPR HI CNTR WWD ACRS PLAINS AND BLDG UPR RDG NWD THRU RCKYS IN LATER PDS. SOME MSTR IS PRGD TO PULL NNE INTO ERN CWA...AND A WK SHRTWV MAY STILL BE IN THE OFFING FOR WED AFTN. WILL GO ALG WITH 20 PERCENT POPS FOR NOW...BEST H7 THETA-E RDG AND NEG LI WILL CONT TO BE OVER PNHNDL. FAN/FWC TEMPS ARE CLOSE AND WILL MAKE ONLY MINOR CHGS. .EXTENDED DISCUSSION...STRONG UPR RIDGE REDEVELOPING OVR CO WL DOMINATE THE WX OVER THE REGION DURG THE EXTENDED PD...CAPPING THE ATMOSPHERE AND PROVIDING HOT AND DRY WX. SOME HINT AT A WEAKENING OF THE RIDGE EARLY NEXT WEEK WHICH MAY ALLOW FOR SOME MOISTURE RETURN. .CYS... WY...NONE. NE...NONE. JLH/RDAE
In the hours before
Local storm report, Jul 10, 6:07 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
607 PM MDT MON JUL 10 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM ALLIANCE NE 1.50 INCH HAIL
07/10/00 BOX BUTTE
0405 PM ALLIANCE NE 1.50 INCH HAIL
07/10/00 BOX BUTTE
0426 PM 6 N ALLIANCE \ NE 2.75 INCH HAIL
07/10/00 BOX BUTTE
0457 PM 11 N CRAWFORD NE 1.00 INCH HAIL
07/10/00 DAWES
DCCLocal storm report, Jul 10, 6:27 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
627 PM MDT MON JUL 10 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 18 NW HARRISON NE 2.50 INCH HAIL
07/10/00 SIOUX 0345-0415 PM HAIL COVERED
GROUND 3 INCHES DEEP.
DCCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:10 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 35 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.